Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Twitching - Side Effect??


  • Please log in to reply
7 replies to this topic

#1 Engine of Try

Engine of Try

    Newbie

    ID: 14328

  • Newbie
  • Pip
  • 22 posts
  • Location:Underwater Kingdom of Cascadia

Posted 14 August 2007 - 11:10 PM

Hello everyone.
For the past few years, I have had some minor muscle twitching, almost all of which occurs at night. I am aware of some major body twitches as I am falling asleep, but lately it has gotten much worse and has been waking me up several times a night.
However, my wife has just recently told me that the twitching is worse than I knew, and that I twitch often during the night. Small muscular twitches - such as my arms and legs jumping enough for her to feel - but as I say, it has been getting worse; it is now major muscle twitches (maybe spasms is a better word?) that jerk my whole body and can jerk me awake.

Is anyone aware of this kind of thing being a side-effect of Wellbutrin or any other anti-depressant or anti-anxiety med??

Thanks.

#2 Burgy

Burgy

    Platinum Member

    ID: 17342

  • Member
  • PipPipPipPipPipPipPipPip
  • 12,824 posts
  • Location: San Fransisco California

Posted 14 August 2007 - 11:17 PM

Greetings EoT, I come in peace...

I've had the muscle twitches in bed, while falling asleep or sleeping, as I've adjusted to Wellbutrin, but it went away in a few weeks. If your symptoms have been getting worse, I really think you should talk to a doctor about it.
Posted Image We are what we think. All that we are arises with our thoughts. With our thoughts, we make the world. ~Buddha

#3 MJY

MJY

    Newbie

    ID: 18212

  • Newbie
  • Pip
  • 14 posts

Posted 15 August 2007 - 10:33 AM

Is anyone aware of this kind of thing being a side-effect of Wellbutrin or any other anti-depressant or anti-anxiety med??
Thanks.


I had the twitching while on SSRI's (prozac, citalopram, zoloft) I wasn't aware of them though, my wife told me that I got jerks of my legs (not at all spasmes) with exactly 11 seconds intervals. It's called PLMD (Periodic Limb Movement Disorder) and I was prescribed clonazepam (0.5mg at night) but after a while the jerks came back and it was a hell coming off the clonazepam.

Once I switched AD to Effexor I didn't have any jerks anymore. Now I'm on 300mg Wellbutrin and 5mg Lexapro and have no twitching.

My guess is that it definitely can be a side effect, but in view of the severity of your jerks, spasms, I think that you should consult your doctor about this.

#4 Beanchop99

Beanchop99

    Platinum Member

    ID: 9557

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,247 posts
  • Gender:Female
  • Location:Chicago

Posted 16 August 2007 - 10:27 AM

E of T:

Twitching, especially while trying to fall asleep, is a very common WB SE. It's perfectly harmless, just aggravating. It will go away over time.

Hang in there and please keep us posted.

-Bean
Truth. Beauty. Freedom. Love.
Posted Image

Suicide Hotlines

#5 dondi2538

dondi2538

    Senior Member

    ID: 16069

  • Senior Member
  • PipPipPipPipPip
  • 677 posts
  • Gender:Female
  • Location:NC

Posted 17 August 2007 - 10:17 AM

Is anyone aware of this kind of thing being a side-effect of Wellbutrin or any other anti-depressant or anti-anxiety med??
Thanks.


I had the twitching while on SSRI's (prozac, citalopram, zoloft) I wasn't aware of them though, my wife told me that I got jerks of my legs (not at all spasmes) with exactly 11 seconds intervals. It's called PLMD (Periodic Limb Movement Disorder) and I was prescribed clonazepam (0.5mg at night) but after a while the jerks came back and it was a hell coming off the clonazepam.

Once I switched AD to Effexor I didn't have any jerks anymore. Now I'm on 300mg Wellbutrin and 5mg Lexapro and have no twitching.

My guess is that it definitely can be a side effect, but in view of the severity of your jerks, spasms, I think that you should consult your doctor about this.


I had no idea there was a name for the twitching. My husband takes zoloft and his legs twitch every night for about an hour before he is fully sleep. he has been taking zoloft since Feb. I hope it subsides over time, but I am definitely going to remind him to talk to his pdoc about it. Thanks for the info.

#6 Cloudy

Cloudy

    Newbie

    ID: 18784

  • Newbie
  • Pip
  • 23 posts
  • Location:East Coast

Posted 05 September 2007 - 11:34 PM

Hello everyone.
For the past few years, I have had some minor muscle twitching, almost all of which occurs at night. I am aware of some major body twitches as I am falling asleep, but lately it has gotten much worse and has been waking me up several times a night.
However, my wife has just recently told me that the twitching is worse than I knew, and that I twitch often during the night. Small muscular twitches - such as my arms and legs jumping enough for her to feel - but as I say, it has been getting worse; it is now major muscle twitches (maybe spasms is a better word?) that jerk my whole body and can jerk me awake.

Is anyone aware of this kind of thing being a side-effect of Wellbutrin or any other anti-depressant or anti-anxiety med??

Thanks.



I get those sometimes while I'm lieing in bed. I assume it's from the WB. Just to let you know you're not alone.
-John

#7 acford

acford

    Just Registered

    ID: 29602

  • Just Registered
  • 1 posts

Posted 10 October 2008 - 08:46 AM

The twitching does not bother me. However, it is driving my wife NUTS! She has been sleeping in the guest bedroom. I got this symptom while on Zoloft 100 mg a few years ago and the twitching went away completely when I stopped the Zoloft. I was off the Zoloft for about a year and then the GAD (generalized anxiety disorder) symptoms came back. My doctor tried me on Lexapro 20 mg which doesn't work as well as the Zoloft and the twitching is back full force. I'm also taking Xanax .25 mg 3 times per day.

I don't know what to do at this point. The Lexapro and Xanax take away most of the anxiety, but the night time twitching is starting to have an affect on my marriage. My wife is getting really sick of sleeping in the guest bedroom. I guess I'll have to start sleeping in there soon. :( It's very strange that these SSRI's can cause these types of side effects. Kind of scary.

I think I need to talk to a shrink vs. talking to my PCP about the SSRI meds. I've heard that cognative therapy is very important along with the SSRI's. My PCP had never heard of people having this twitching at night for all of his patients that are currently taking Zoloft or Lexapro.

Any advice from anybody?

#8 spiderwoman

spiderwoman

    Just Registered

    ID: 37377

  • Just Registered
  • 1 posts

Posted 04 June 2009 - 09:13 AM

Hello everyone.
For the past few years, I have had some minor muscle twitching, almost all of which occurs at night. I am aware of some major body twitches as I am falling asleep, but lately it has gotten much worse and has been waking me up several times a night.
However, my wife has just recently told me that the twitching is worse than I knew, and that I twitch often during the night. Small muscular twitches - such as my arms and legs jumping enough for her to feel - but as I say, it has been getting worse; it is now major muscle twitches (maybe spasms is a better word?) that jerk my whole body and can jerk me awake.

Is anyone aware of this kind of thing being a side-effect of Wellbutrin or any other anti-depressant or anti-anxiety med??

Thanks.



My sister has been on Wellbutrin for the past 2 years and started experiencing the twitching you describe about for the past year or so. She consulted her MD and was told it was a side effect of being on antidepressants for a long period of time. She has been on different antidepressants throughout her lifetime, appx. 40 years. She is also looking for more answers if anyone can respond.Wellbutrin + body Twitching




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users